MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL
Model Number INVISALIGN SYSTEM - MODERATE
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Tooth Loss (4831)
Date of Event 03/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "precautions - the health of the bone and gums which support the teeth may be impaired or aggravated" and "the length of the roots of the teeth may be shortened during orthodontic treatment, which may become a threat to the longevity of the teeth" and "a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost".The treating doctor shared that the potential root cause could have been the force of large attachments, angle of aligner removal, and query of recent extraction of tooth 4.2.Per align's clinical review of the event, tooth 4.2 was extracted as part of the treatment plan.After the extraction of tooth 4.2, the patient removed the aligners and suffered a physical trauma on tooth 4.3, which resulted in an avulsion (post-extraction of adjacent tooth 4.2).The tooth 4.3 required medical intervention to prevent tooth loss (patient required splint for 3 weeks).This event is being filed as an mdr as the treating doctor reported that the patient had symptom of symptom of tooth avulsion of 4.3 and splint required to prevent tooth loss (serious injury) and the invisalign system aligners were being used.
 
Event or Problem Description
The treating doctor reported that the patient had symptom of avulsion of whole tooth 4.3, when removing the patient's first aligner post extraction.The treating doctor reported that the patient required the following medical intervention to alleviate the reported symptom of tooth avulsion of 4.3: patient required a splint for 3 weeks.It is unknown if medications were prescribed or used to alleviate the patient's reported symptom.The treating doctor reported that the patient is continuing the use of the aligners and is currently getting better.

Brand Name
INVISALIGN SYSTEM
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
harper shore
3030 slater road
morrisville, NC 27560
4084701343
MDR Report Key19028914
Report Number2953749-2024-00904
Device Sequence Number8187819
Product Code NXC
UDI-Device Identifier00816063020196
UDI-Public(01)00816063020196(10)0176483526(13)240220(91)2323059901N
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K220287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberINVISALIGN SYSTEM - MODERATE
Device Catalogue Number9001
Device Lot Number176483526
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale